Thunderstorm Wind, Cimarron
- When
- June 3, 7:35 PM CST to 7:36 PM CST
- Where
- Cimarron County, 2.98 mi SSE of Boise City
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.690, -102.500
A severe thunderstorm produced a strong wind gust across the western Oklahoma Panhandle during the evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm produced a strong wind gust across the western Oklahoma Panhandle during the evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 3, 5:58 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 658 PM CDT FRI JUN 3 2011 .AVIATION... 00Z TAFS...THUNDERSTORMS CONTINUE TO WORK NORTHEAST ACROSS EASTERN NM AND THE NORTHWEST TX/WESTERN OK PANHANDLES EARLY THIS EVENING. KDHT IS MOST LIKELY TO BE IMPACTED BY THESE STORMS...AND HAVE INCLUDED A TEMPO GROUP ACCORDINGLY. THUNDERSTORMS WILL BE POSSIBLE THROUGH 04Z. MAIN THREAT WILL BE STRONG GUSTY WINDS TO AROUND 50 MPH GIVEN DRY LOW-LEVEL AIRMASS IN PLACE BENEATH THE HIGH-BASED STORMS...BUT COULD ALSO SEE SOME SMALL HAIL WITH THE STRONGER STORMS. STORMS ARE LESS LIKELY TO MAKE IT AS FAR EAST AS KAMA AND KGUY GIVEN THE NORTHEAST STEERING FLOW AND WEAKER INSTABILITY WITH EASTWARD EXTENT...SO HAVE JUST INCLUDED A CB MENTION AT BOTH SITES AND WILL MONITOR CONVECTIVE TRENDS THROUGH THE EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DISSIPATE BY 04-05Z. SOUTH WINDS WILL VEER TO MORE SOUTHWESTERLY OVERNIGHT AS SURFACE LOW SLIDES EAST FROM SOUTHEAST CO INTO SOUTHWEST KS. PRESSURE GRADIENT TO THE SOUTH OF THE LOW AND 40-50 KT NOCTURNAL LLJ WILL HELP KEEP WINDS BREEZY OVERNIGHT...IN TURN MINIMIZING THE LLWS THREAT. SOUTHWEST WINDS WILL KICK BACK UP AROUND 14Z SATURDAY MORNING AS THE LLJ MIXES OUT. EXPECT STRONGEST SPEEDS TO BE AT KAMA AS SURFACE LOW/COLD FRONT CLOSER TO KDHT AND KGUY WILL KEEP THE GRADIENT A LITTLE WEAKER. SURFACE LOW WILL REDEVELOP OVER SOUTHEAST CO SATURDAY AFTERNOON...BACKING WINDS TO THE SOUTH/SOUTHEAST AND KEEPING THEM BREEZY WITH GUSTS OF 25-30 KTS. COULD SEE SOME LATE AFTERNOON/EVENING THUNDERSTORMS NEAR KDHT AND KGUY AGAIN SATURDAY. WILL JUST CARRY SOME SCT HIGH CU FOR NOW AS BETTER CHANCES WILL COME RIGHT AT THE END OF THIS FORECAST PERIOD AND BEYOND. KB && .PREV DISCUSSION... /ISSUED 337 PM CDT FRI JUN 3 2011/ DISCUSSION... FORECAST CONCERNS THIS AFTERNOON ARE IN THE SHORT TERM AS CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS EVENING. THE PANHANDLES REMAIN ON THE WESTERN PERIPHERY OF UPPER LEVEL RIDGE THIS AFTERNOON....WITH SOUTHWEST FLOW ALOFT CONTINUING. A SURFACE LOW EXISTS OVER EASTERN COLORADO THIS AFTERNOON WITH TROUGH EXTENDING SOUTHWARD ACROSS NORTHEAST NEW MEXICO AND NORTHWESTERN PARTS OF THE PANHANDLES. CONVERGENCE ALONG THE TROUGH WILL LEAD TO CONVECTION DEVELOPING ACROSS EASTERN NEW MEXICO WITHIN THE NEXT HOUR OR SO...AND THIS ACTIVITY WILL PROPAGATE INTO WESTERN SECTIONS OF THE AREA EARLY THIS EVENING. THIS IS SUPPORTED BY LATEST RUNS OF THE NAM...4 KM SPC WRF...AND LOCAL HIGH RESOLUTION MODELING. TEMPERATURES ARE CURRENTLY RUNNING IN THE LOWER 90S...WITH DEWPOINTS IN THE MID/UPPER 40S TO NEAR 50. EXPECT A SIMILAR SCENARIO TO LAST NIGHT UNFOLD AS CONVECTION MARCHES INTO THE WESTERN ZONES. GUSTY STRONG WINDS WILL BE POSSIBLE BENEATH THESE SHOWER/STORMS DUE TO LARGE TEMP/DEWPOINT SPREADS ON THE ORDER OF 40 TO 50 DEGREES AND INVERTED V SOUNDINGS. SLIGHT END POPS ALONG AND WEST OF A LINE FROM GUYMON TO AMARILLO THROUGH 06Z SEEM REASONABLE. UPPER RIDGE MAY BE A LITTLE MORE SLUGGISH TO MOVE WESTWARD INTO SATURDAY...WHICH COULD LEAD TO ONE MORE DAY OF THUNDERSTORMS ACROSS THE NORTHWEST SECTIONS OF THE AREA. ANOTHER HOT DAY EXPECTED ON SATURDAY WITH MID/UPPER 90S ACROSS MUCH OF THE PANHANDLES. AS THE CASE HAS BEEN THE LAST FEW DAYS...SIDED WITH THE WARMER MET TEMPERATURES. UPPER LEVEL RIDGE SHOULD FINALLY NUDGE FURTHER WESTWARD BY SUNDAY TO KEEP PRECIPITATION TO OUR WEST OVER NEW MEXICO. UPPER LEVEL RIDGE WILL BE THE DOMINANT WEATHER FEATURE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THIS WILL KEEP THE PANHANDLES MOSTLY DRY AND TEMPERATURES IN THE 90S THROUGH THE EXTENDED. UPPER LEVEL RIDGE MAY SHIFT A LITTLE EASTWARD BY THE END OF NEXT WEEK...WHICH COULD LEAD TO A RENEWED CHANCE OF LOW END THUNDERSTORM CHANCES. HOWEVER...BEING THE LATTER PART OF THE EXTENDED...CONFIDENCE ON MEASURABLE PRECIP THIS FAR OUT IS QUITE LOW. FIRE WEATHER... MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BETWEEN 15 AND 20 PERCENT ACROSS THE PANHANDLES ON BOTH SATURDAY AND SUNDAY. SOUTHERLY WINDS HOWEVER WILL ONLY BE BETWEEN 10 AND 20 MPH DURING THIS TIME. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE WEEKEND. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT FRI JUN 3 2011 OKZ001>003-TXZ001>020-040830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 324 PM CDT FRI JUN 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES THIS EVENING. THESE STORMS ARE EXPECTED TO BE BELOW SEVERE LEVELS. HOWEVER...GUSTY WINDS TO AROUND 50 MILES AN HOUR WILL BE POSSIBLE WITH STRONGER STORMS. IN ADDITION...BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE IN THE WESTERN OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE SATURDAY EVENING. THUNDERSTORMS ARE EXPECTED TO BE BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 717 PM CDT FRI JUN 3 2011 OKZ001-040115- CIMARRON OK- 717 PM CDT FRI JUN 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT/715 PM MDT/ FOR CIMARRON COUNTY. AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER BOISE CITY...MOVING NORTHEAST AT 60 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 725 PM CDT FRI JUN 3 2011 TXZ016-040130- DEAF SMITH TX- 725 PM CDT FRI JUN 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR DEAF SMITH COUNTY. AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 31 MILES WEST OF SIMMS...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 819 PM CDT FRI JUN 3 2011 OKZ001-002-TXZ001-002-006-040215- CIMARRON OK-TEXAS OK-DALLAM TX-HARTLEY TX-SHERMAN TX- 819 PM CDT FRI JUN 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR SHERMAN...HARTLEY... DALLAM...TEXAS AND CIMARRON COUNTIES. AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHEAST OF STURGIS TO 18 MILES SOUTHWEST OF WARE...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH AND ONE HALF INCH HAIL ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. KB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 826 PM CDT FRI JUN 3 2011 TXZ011-016-040230- DEAF SMITH TX-OLDHAM TX- 826 PM CDT FRI JUN 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR OLDHAM AND DEAF SMITH COUNTIES. AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS FROM ADRIAN TO 12 MILES WEST OF HEREFORD...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH AND ONE HALF INCH HAIL ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. KB
The Amarillo radar (KAMA), 177 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321407.